Adjust font size:
        

Site Search

The Hunger Project Bolen Report
Ohm Society
Untitled

Questions for Dr. Kennedy
Welcome to Ask Dr. Kennedy. We encourage you to post your comments and questions here. We look forward to challenging questions as they are an education for us as well as for you. Please consider the following guidelines when posting:

Ask Dr. Kennedy is an educational service. Any medical advice on which you act should come directly from your personal physician.
Mention of any commercial products for sale will be removed.
Do not enter your title or message in ALL CAPS. If you do so, it will be removed.
Take care for your spelling, grammar, punctuation, and capitalization.
 
thyroid therapy
Posted by: coeli
Date: September 23, 2002 9:15 PM

I am a 34 year old female, with symptoms of hypothyroidism. I was able to lose weight easily through diet and exercise up until the birth of my 3rd child, 4 years ago. It was a highly stressful time. I had a healthy pregancy, with exercise, and a weight gain of 25 lbs. During the year following her birth, while breastfeeding, I gained 25 lbs. My diet was normal. Since that time I have struggled to lose weight. In Jan 2001, I began using progesterone cream when my usual 28 day cycle began coming every 18-19 days. Since using the cream, my cycle has remained normal, although I haven't used the progesterone in the past few months. From June 2000-March 2001, I was on Zoloft.

I have always been a quick thinker, and expressed my thoughts with ease. I find that I often confuse words, and do not have clear thoughts. I have to really think sometimes to find the right word I need to say. I get easily confused if there is alot of noise around me. I am more short tempered, tired all the time, and I feel slightly depressed. I fall into bed at night, exhausted, and then lie awake for and hour, sometimes two or three. I have lost my motivation, although once I get started I am o.k. I am easily distracted. I also have acne and rosacea, which I never had experienced, even during adolesence. I have a below normal temperature, which varies betweeen 96.6 and 98.2

June 2001 I left the business in my husband's hands and began staying home with the children. Stress lessened. That summer I slept 13 hours each night, I couldn't sleep enough. Now I am o.k. with 8 hours, and if I get less, then I need to "make it up".

Sept 2001 I began working with a naturopath who helped me get the chemicals out of my daily life, a healthier diet, and various supplements - ox bile to give the pancreas a break, pro-greens, multi-mineral, multi-vitamin, b-12, c, e, support for the adrenal glands and thyroid. Also treatment for possible leaky gut. I worked with her until August 2002.

In January of 2002 I began a weight loss regime in earnest. I worked out 5-6 times per week, for 1 1/2 hours, doing cardio, weight training, and abdominals. I ate between 1300-1600 calories per day, for I didn't want to slow down my metabolism further. It took me 6 months to lose 18 pounds. I was happy for the weight loss, but compared to earlier diets after children, this was very slow, less than 1 lb per week. In August I had to return to the family business and had to temporarily discontinue the exercise. In 5 weeks I gained 6 lbs. Which was very discouraging since it had been so hard to lose it.

Through working with the naturopath, my rosacea cleared up mostly. But I still was tired, and even more tired after I began exercising. In earlier years, when I dieted and exercised I could take on the world I felt so great. I kept waiting to feel great and it never happened.

I read about Wilson's syndrome, and thought T-3 therapy may be the answer. Because I would have to pay out of pocket for a new naturopath that treats this, I went to my internist first. She did tests for insulin resistance and thyroid. The insulin tests have come back normal, but her nurse said that my thyroid globulin antibody was high (22). She said my body is fighting the thyroid hormone that I'm producing.

Now I am confused. Is this the answer? I have a prescription for Levoxyl, 0.05mg. If my body is already fighting the thyroid hormone that I am producing, will it fight the meds too? Is pursuing Wilson's syndrome not the answer? She said the same thing as you, that even though it exists, Wilson's syndrome is extremely rare.

RE: thyroid therapy
Posted by: Ron Kennedy, M.D.
Date: September 23, 2002 9:46 PM

The only thing that is clear is that your metabolism is slowed down. The cause for that needs to be pinned down before treatment of any kind commences. Sex steroid and adrenal steroids should be measured with a 24 hour urine collection method. Free T3 and Reverse T3 need to be measured. Of course your doc may be on to something like Hashimoto's if there are antibodies present. Another possible cause is mercury toxicity - most commonly from dental amalgams. The most common cause is mercury and gut wall infection. Dial this up and read it for more information:

www.medical-library.net/kennedy_fatigue_syndrome

If this is the problem, naturopaths simply do not have access to all the modalities necessary to restore health, namely the oral chelating agents.



This Thread has been closed

 




health healing information, physician medical library medical informaion, health, healing, advertising
(952 words)